Capgras Syndrome After Use of Synthetic Cannabinoids: an Adolescent Case


Ozer Ü. , Ceri V., Evren C.

Dusunen Adam-Journal of Psychiatry and Neurological Sciences, cilt.29, ss.374-378, 2016 (ESCI İndekslerine Giren Dergi)

  • Cilt numarası: 29 Konu: 4
  • Basım Tarihi: 2016
  • Doi Numarası: 10.5350/dajpn2016290410
  • Dergi Adı: Dusunen Adam-Journal of Psychiatry and Neurological Sciences
  • Sayfa Sayısı: ss.374-378

Özet

Capgras syndrome after use of synthetic cannabinoids: an adolescent case Anxiety, agitation, irritability, confusion, hallucinations and delusions are among common psychoactive effects of synthetic cannabinoids, which are referred as "bonsai" and Jamaica" in Turkey. Cases of psychotic disorder induced by synthetic cannabinoid use are becoming increasingly more reported. Capgras syndrome is a psychotic disorder characterized by a delusion that a specific person or object has been replaced by an identical one. It has been reported to occur rarely in pure form, but generally accompanying schizophrenia or organic psychosis. Herein we aim to report an adolescent case presenting with Capgras syndrome developed after use of synthetic cannabinoids and to draw attention to psychotic symptoms and to this uncommon psychotic syndrome which may occur after synthetic cannabinoid use. Seventeen years old male, who reported using "bonzai" for about 10 days, was brought to the emergency room by his family. Capgras syndrome, defined with delusion that his mother and father have been changed and replaced by others, has been detected. In adolescents who admit with psychotic symptoms, synthetic cannabinoid use should be considered and detailed history should be taken, even laboratory tests were negative. Adolescents, as a vulnerable population, should be informed about negative effects of synthetic cannabinoids which are easily accessible and distributed as "herbal", "natural" and "legal", as well as their parents and institutions such as schools which may guide them. Thus, it might be possible to prevent psychotic disorders which will be induced by this substances.